MAUDE Adverse Event Report: NUVASIVE INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13116545
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation nor were radiographs provided to confirm the alleged event.No bone quality report was provided.It is unknown if the patient followed post-operative physical restrictions or suffered a fall.It is unknown if fusion was delayed.Review of the report identified the event took place two years post-operative during an adjacent segment disease construct extension suggesting the loosening may be the result of delayed fusion, post-operative excessive physical activity or disease progression but no root cause could be determined.Labeling review: ".Warnings, cautions and precautions correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic and internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone.These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient¿s activity level will dictate the longevity of the implant." ".All lock screws should be final-tightened with the counter-torque and torque t-handle.Do not final-tighten through compression instruments (e.G.C/d rack and figure 8 compressor) in the set, as the rod may not be able to normalize to the tulip.Be cautious not to over compress or distract as you can loosen the screws in the spine and potentially pull out the screw." ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".Postoperative warnings damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." ".Potential adverse events and complications potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s) loss of fixation,nonunion or delayed union.".
 
Event or Problem Description
A revision procedure was conducted on (b)(6) 2019 due to adjacent segment disease (asd).As per reporter the implanted screws at l4 level had became loosen, this was not the cause of the revision procedure but, rather was discovered during the revision.The physician replaced these screws with new ones at l4 and added new screw & offset connector at ilium.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INCORPORATED
7475 lusk blvd
san diego CA 92121
MDR Report Key10139337
Report Number2031966-2020-00126
Device Sequence Number3361378
Product Code NKB
UDI-Device Identifier00887517582508
UDI-Public887517582508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number13116545
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2019
Initial Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight81